MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP 5MM ABSORBABLE STRAP; STAPLE, IMPLANTABLE

ETHICON INC. ETHICON SECURESTRAP 5MM ABSORBABLE STRAP; STAPLE, IMPLANTABLE
Catalog Number STRAP25
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 2/25/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was reported: was the product being used in a clinical trial? no did the event happen during a procedure? yes were you in the procedure at the time of the event? no event outcome/how was it managed? they were able to open a new device and complete procedure.Was there any consequence to the patient due to the event? no has the reporter facility indicated there may be legal action? no attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2026 and absorbable straps were used.After trying to apply the secure strap tacks, the tacks were not able to secure the mesh, they opened another securestrap and the device operated as intended.They were able to open a new device and complete procedure.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/7/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 pending evaluation of returned device.Additional information: d9, h3, h6.Additional information was requested ,the following was obtained: product code: (2) strap25 product lot/batch: 103hv9 ; 107jmt 1.Could you please clarify if wrong device belongs to this complaint? 2.If not, could you please clarify if the wrong received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.They may have put the faulty device in the packaging of the new device they opened.The device that was given to me and then sent, was the device they specified did not operate as expected.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/28/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device 105jmt / strap25 batch number, and no non-conformances were identified.Expiration date: dec/31/2026 date of mfg.: jan/06/2025.A manufacturing record evaluation was performed for the finished device 103hu9 / strap25 batch number, and no non-conformances were identified.Expiration date: aug/31/2026 date of mfg.: sep/20/2024.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection and functional testing were conducted on the returned device lot 105jmt.Visual analysis of the returned sample determined that the strap25 device was received with no apparent external damage.Additionally, a foil packaging was returned along with the instrument.To replicate the reported incident, the device was manually activated one (1) time, during which all straps were deployed properly.Following normal operation, the device trigger locked as expected when the lock out indicator reached 100% orange.After functional testing, the device was disassembled for detailed internal inspection, and no damage was observed on any internal components.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Additional h3 investigational summary: the product was returned to eth for evaluation.Visual inspection and functional testing were conducted on the returned device lot 103hu9.Visual analysis of the returned sample determined that the strap25 device was received with no apparent external damage.Additionally, a foil packaging (10343a) from a different device was returned along with the instrument.To replicate the reported incident, the device was manually activated twenty-five (25) times, during which all straps were deployed properly.Following normal operation, the device trigger locked as expected when the lock out indicator reached 100% orange.After functional testing, the device was disassembled for detailed internal inspection, and no damage was observed on any internal components.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 4/21/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 pending evaluation of returned device additional information: d9, h3, h6 corrected information: d4 (lot, expiration date, udi) additional information: d4, h4 - the actual device batch number associated with this event is not known.The possible batch numbers are reported as follows: batch 10343a batch 103hu9 batch 105jmt a device has been received; however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Brand Name
ETHICON SECURESTRAP 5MM ABSORBABLE STRAP
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24442844
Report Number2210968-2026-01990
Device Sequence Number10212458
Product Code GDW
UDI-Device Identifier10705031132993
UDI-Public(01)10705031132993(17)260731(10)10343A
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberSTRAP25
Device Lot Number10343A, 103HU9, 105JMT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/09/2026
03/19/2026
04/22/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date04/07/2026
04/21/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown